MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received.Device evaluation is pending.Available patient medical records and imaging studies have been received.Clinical specialist evaluation pending.A follow-up report will be submitted upon completion of returned device evaluation and clinical specialist analysis.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for a fusiform aneurysm with a long treatment length and severe neck flexion with implantation of an endurant cuff to match the lower renal artery, an endurant iliac extension placed near the flexion apex, an afx2 bifurcated stent graft, and an afx vela infrarenal placed near the flexion apex.The procedure was completed after confirming no endoleak in the final angiogram.Approximately two (2) years post initial procedure open surgery was performed for aneurysm enlargement due to a type v endoleak.During the open surgery a leak due to a suture hole was confirmed near the terminal aorta of the afx2 bifurcated stent graft.The type iiib endoleak was determined to be the cause of the aneurysm enlargement.The physician elected to explant the endurant iliac extension, afx2 bifurcated stent graft, and the afx vela infrarenal.An abdominal artificial vessel replacement surgery was performed to complete the procedure.The final patient status is unknown.It should be noted that this procedure is off label as per the indications for use the afx2 endovascular aaa system (afx2 system) is a family of abdominal aneurysm endografts and delivery systems intended for the endovascular repair of abdominal aortic or aorto-iliac aneurysms.Additionally, the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.Endologix received one (1) afx2 bifurcated stent graft and one (1) afx vela infrarenal for evaluation.A comprehensive assessment was conducted on the returned devices, which were securely packaged in a box and transported in a biohazard containment bag.Prior to evaluation, the devices underwent a decontamination process to eliminate potential contaminants.Upon visual inspection of the afx2 bifurcated stent graft, a significant build-up of calcification was noted within the device.A puncture/tear was identified near the terminal aorta, consistent with characteristics indicative of a type iiib endoleak.The reported damage (type iiib endoleak) was confirmed based on the identification of a puncture/tear within the graft material.A tear was also observed on the afx vela infrarenal near the edge of the stent.It is important to note that the identified damages may have occurred during the explant procedure.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement complaint is unconfirmed.The type iiib endoleak of the distal main body and explant of the main body complaints are confirmed.This is moderately consistent with the reported adverse event/incident.The type iiib endoleak was present on the 4 day post index and 4 month post ct scans.It is unclear if the type iiib endoleak was procedural.The initial procedure is outside the indications of use making this off-label due to concomitant product usage (endurant cuff and endurant iliac extension).It is unclear if this contributed to the reported event.The neck length was 8 mm (should be =15mm), also making this procedure off label.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated.G3: date received by manufacturer has been updated.H3: device evaluated by mfg? - updated.H3: device ret to mfg for eval? - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key21854144
Report Number3011063223-2025-00043
Device Sequence Number8817720
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)250819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberBEA28-100/I20-40
Device Lot Number2604757013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2582289002; ENDURANT CUFF (NON-ENDOLOGIX); ENDURANT ILIAC EXTENTION (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown